MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, LEFT GAMMA3® Ø11X300MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, LEFT GAMMA3® Ø11X300MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 35251300S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Information (3190)
Date of Event 08/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event could be confirmed, since the returned device was received broken.The device was implanted in (b)(6) 2018 and breakage was detected in (b)(6) 2019 when explantation took place, therefore the device was implanted for more than 6 months.The patient reported pain prior to explantation.Visual inspection of the device when returned revealed scuff marks on the inner linings of the lag screw hole consistent with drilling patterns.Closer inspection reveals distinct breakage patterns on either lateral side of the lag screw hole on the nail.The first pattern has characteristics consistent with gradual material fatigue while the second pattern has characteristics consistent with an instant fracture.The first pattern is within close proximity to the position where the drilling scuff marks on the inner linings of the lag screw hole are located.Scuff marks were also discovered on the nail at the tip of the entry point for the set-screw as well as on the set-screw thread in the nail.Severe abrasion was observed on the inner lining of one of the locking screw holes and can be matched with severe abrasions on one of the locking screws.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Root cause is user related and attributed to a series of events starting from fatigue fracture at a lateral side of the lag screw hole in close proximity to the drilling scuff marks and ending with an instant fracture on the second lateral side of the lag screw hole after implantation duration of approx.9 months.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description
As reported: "breakage of the gamma 3 nail.Nail has to be removed.Exact event date is unknown.Revision surgery on (b)(6) 2019.".

Brand Name
LONG NAIL KIT R1.5, TI, LEFT GAMMA3® Ø11X300MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8974116
Report Number0009610622-2019-00638
Device Sequence Number11586858
Product Code HSB
UDI-Device Identifier07613252274254
UDI-Public07613252274254
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number35251300S
Device Lot NumberK086D2C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/13/2019
Initial Report FDA Received Date09/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR
Patient Weight85